Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 219, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 30, 2012, 7:36 PM EDT for Duval County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2012, 7:36 PM EDT (23:36 UTC)
- Expired
- Sep 30, 2012, 7:52 PM EDT
- In force
- 16 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 15 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
932 WUUS52 KJAX 302336 SVRJAX FLC031-010015- /O.NEW.KJAX.SV.W.0219.120930T2336Z-121001T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 736 PM EDT SUN SEP 30 2012 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 815 PM EDT * AT 736 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORMANDY...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORTEGA...RIVERSIDE...SAN MARCO...DOWNTOWN JACKSONVILLE... OCEANWAY...ARLINGTON...UNF AND FORT CAROLINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3026 8184 3044 8186 3051 8147 3027 8144 TIME...MOT...LOC 2336Z 263DEG 12KT 3036 8175 $$ HESS
1 follow-up statement
850 WWUS52 KJAX 302352 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 752 PM EDT SUN SEP 30 2012 FLC031-010003- /O.CAN.KJAX.SV.W.0219.000000T0000Z-121001T0015Z/ DUVAL FL- 752 PM EDT SUN SEP 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DUVAL COUNTY IS CANCELLED... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3026 8184 3044 8186 3051 8147 3027 8144 TIME...MOT...LOC 2353Z 263DEG 12KT 3037 8168 $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:49 PM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Sep 30, 2:49 PM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 249 PM EDT SUN SEP 30 2012 ...STRONG THUNDERSTORMS POSSIBLE EACH AFTERNOON/EARLY EVENING THROUGH TUESDAY... .CURRENTLY... AFTERNOON SURFACE ANALYSIS DEPICTS A STALLED BOUNDARY OVER CENTRAL GEORGIA...WHICH IS IN THE PROCESS OF BECOMING A WARM FRONT. THIS FRONT EXTENDS WESTWARD TO A SURFACE LOW PRESSURE CENTER (1003 MILLIBARS) MOVING INTO CENTRAL LOUISIANA. THE AXIS OF ATLANTIC SURFACE RIDGING REMAINS POSITIONED ACROSS CENTRAL FLORIDA. ALOFT...CLOSED LOWS ARE SPINNING OVER THE GREAT LAKES STATES AND THE ARKLATEX REGION. THIS WEATHER PATTERN IS RESULTING IN STRENGTHENING SOUTHWESTERLY WINDS ALOFT. WARM AIR ADVECTION IS EVIDENT ACROSS THE FLORIDA PANHANDLE...WHERE SHOWERS AND THUNDERSTORMS ARE EXPANDING IN COVERAGE DOWNSTREAM OF THE SURFACE LOW. MULTI- LAYERED CLOUDINESS IS THICKEST OVER SOUTHEAST GEORGIA NEAR THE WARM FRONT. A SUBSTANTIAL CUMULUS FIELD IS DEVELOPING OVER PORTIONS OF NORTHEAST FLORIDA...WHERE BREAKS IN MORNING CLOUDINESS HAVE ALLOWED TEMPERATURES TO RISE INTO THE UPPER 80S. MID AND HIGH ALTITUDE CLOUDINESS ARE KEEPING TEMPERATURES IN SOUTHEAST GEORGIA BETWEEN 80 AND 85 DEGREES. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE CURRENTLY DEVELOPING ALONG THE INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA AND COASTAL PORTIONS OF SOUTHEAST GEORGIA...WITH SOME WEAK ROTATION WAS NOTED WITHIN THIS CONVECTION. .THIS AFTERNOON...SHORT TERM GUIDANCE INDICATES THAT MOISTURE WILL CONTINUE TO POOL CLOSER TO THE STALLED BOUNDARY OVER SOUTHEAST GEORGIA. HOWEVER...THE SHORT RANGE ENSEMBLE FORECAST (SREF) SUGGESTS THAT HIGHER INSTABILITY VALUES WILL BE LOCATED OVER NORTH CENTRAL FLORIDA. HIGH RESOLUTION GUIDANCE DEPICTS AN ACTIVE SEA BREEZE BOUNDARY MOVING INLAND THIS AFTERNOON. WE HAVE LEFT LIKELY POPS IN PLACE THIS AFTERNOON THROUGH THE EARLY EVENING HOURS FOR SOUTHEAST GEORGIA AND FOR PORTIONS OF NORTHEAST FLORIDA ALONG AND NORTH OF INTERSTATE 10...IN ANTICIPATION OF MESOSCALE BOUNDARY COLLISIONS INLAND THAT WILL GET STEERED TOWARDS COASTAL AREAS BEFORE SUNSET. GIVEN LESS AVAILABLE DEEP LAYER MOISTURE...CHANCE POPS WILL BE MAINTAINED FOR THE REMAINDER OF NORTHEAST FLORIDA. DRIER AIR IN THE 850-600 MILLIBAR LAYER MAY PROMOTE GUSTY SURFACE WINDS WITHIN STRONGER CONVECTION THAT DEVELOPS. .TONIGHT THROUGH MONDAY...RAINFALL SHOULD SHIFT OFFSHORE EARLY THIS EVENING AS THE WARM FRONT LIFTS NORTHWARD INTO NORTH GEORGIA. ONLY ISOLATED POPS ARE IN THE FORECAST REGION-WIDE AFTER MIDNIGHT AS FORCING WANES. SOUTHERLY FLOW WILL RESULT IN ABOVE NORMAL LOWS...RANGING FROM THE UPPER 60S INLAND TO THE MID 70S AT THE COAST. THE AFOREMENTIONED SURFACE LOW WILL LIFT NORTHWARD FROM LOUISIANA INTO CENTRAL ALABAMA ON MONDAY...WITH A TRAILING COLD FRONT ADVANCING SLOWLY EASTWARD INTO THE WESTERN FLORIDA PANHANDLE. MOST OF THE STRONG THUNDERSTORM ACTIVITY WILL REMAIN WEST OF OUR AREA UNTIL THE MID TO LATE AFTERNOON HOURS...WHEN MESOSCALE BOUNDARIES SUCH AS THE SEA BREEZE INITIATE CONVECTION. THE GREATEST COVERAGE IS EXPECTED OVER NORTH CENTRAL AND NORTHEAST FLORIDA...AS TROPICAL MOISTURE ADVECTS NORTHWARD IN ADVANCE OF THE FRONTAL BOUNDARY. A FEW STRONG THUNDERSTORMS ARE ONCE AGAIN POSSIBLE AS SOUTHWEST WINDS ALOFT REMAIN RATHER STRONG. THE STORM PREDICTION CENTER HAS PLACED AREAS JUST WEST OF OUR COUNTY WARNING AREA IN A SLIGHT RISK...AS DYNAMICS WILL BE PRESENT CLOSER TO THE COLD FRONT AND SURFACE LOW. PARTLY CLOUDY SKIES WILL ALLOW TEMPERATURES TO APPROACH 90 DEGREES...NEARLY TO THE COAST...AS SOUTH TO SOUTHWEST WINDS DELAY SEA BREEZE DEVELOPMENT UNTIL THE EARLY AFTERNOON HOURS. ...MONDAY NIGHT THROUGH WEDNESDAY NIGHT...THE SURFACE LOW PRESSURE CENTER WILL CONTINUE MOVING NORTHWARD THROUGH THE TENNESSEE AND OHIO VALLEYS WHILE WEAKENING. THE COLD FRONT WILL THUS ONLY SLOWLY ADVANCE EASTWARD AS ATLANTIC RIDGING KEEPS LONGWAVE ENERGY DISPLACED TO OUR NORTH AND WEST. WE WILL LEAVE SCATTERED SHOWER AND THUNDERSTORM CHANCES IN THE FORECAST GRIDS THROUGH SUNSET...AND A FEW STRONG THUNDERSTORMS CANNOT BE RULED OUT AS THE BOUNDARY CROSSES OUR REGION. INCREASED MORNING CLOUD COVER ALONG THE FRONT WILL KEEP HIGHS IN THE 80S REGION-WIDE. WEAK SURFACE RIDGING WILL BUILD OVER THE SOUTHEASTERN STATES IN THE WAKE OF THE BOUNDARY...WITH DEWPOINTS IN THE UPPER 50S AND LOWER 60S ADVECTING INTO OUR INTERIOR SOUTHEAST GEORGIA ZONES BY WEDNESDAY. LOW TEMPERATURES IN GEORGIA AND THE SUWANNEE VALLEY WILL FALL INTO THE LOWER 60S BY WEDNESDAY MORNING...RANGING TO NEAR 70 OVER COASTAL NORTHEAST FLORIDA CLOSER TO THE WEAKENING BOUNDARY. WE WILL MAINTAIN LOW-END CHANCES (30%) FOR SHOWERS FOR COASTAL LOCATIONS SOUTH OF ST. AUGUSTINE AS THE BOUNDARY STALLS OVER CENTRAL FLORIDA AND ONSHORE FLOW COMMENCES. HIGHS WILL GENERALLY BE NEAR OR SLIGHTLY ABOVE EARLY OCTOBER CLIMATOLOGY BY MIDWEEK. A SIGNIFICANT TEMPERATURE GRADIENT WILL PERSIST OVER OUR AREA ON WEDNESDAY NIGHT...AS DRIER AIR REMAINS OVER SOUTHEAST GEORGIA AND INTERIOR NORTHEAST FLORIDA...WHILE ONSHORE FLOW KEEPS COASTAL LOCATIONS MUCH WARMER. .LONG TERM (THURSDAY THROUGH SUNDAY)... MID/UPPER LEVEL TROUGH AXIS OVER MS VALLEY TO GREAT LAKES AREA WILL GRADUALLY FILL AND LIFT NEWD ALLOWING THE SFC FRONT OVER CENTRAL FL TO BECOME DIFFUSE AS UPPER SUPPORT WEAKENS. ECMWF AND GFS BOTH SUGGEST INCREASING DEEP LAYERED MOISTURE...AND THIS IN COMBINATION WITH AN ONSHORE FLOW AND DAYTIME HEATING WILL GENERATE ISOLD TO SCT POPS THROUGHOUT THE LONG TERM PERIOD. THE BEST RAIN CHANCES EXPECTED IN NE FL ON THU AND FRI AS COASTAL TROUGHING DEVELOPS BUT WILL CAP POPS AT ABOUT 40% FOR NOW WITH 20-30% ELSEWHERE. CONFIDENCE DECREASES IN MODEL SOLUTIONS NEXT WEEKEND...AS DEEPENING MID/UPPER LEVEL TROUGH IN THE ERN U.S. POTENTIALLY SHUNTS MOISTURE EASTWARD INTO THE ATLC. USED MEX MOS TEMPS WITH VALUES CLOSE TO CLIMATOLOGY. && .AVIATION...TEMPO GROUPS FOR THUNDERSTORMS HAVE BEEN INCLUDED AT JAX...CRG...VQQ AND SSI THROUGH 00Z TONIGHT. LEFT TS OUT OF GNV FOR NOW GIVEN LOWER PROBABILITIES OF CONVECTION THERE THIS AFTN...AND WILL INCLUDE TEMPO GROUP IF NEEDED BASED ON RADAR TRENDS. AFTER SUNSET CONVECTION WILL GRADUALLY DECREASE IN COVERAGE WITH MID AND HIGH CLOUDS PERSISTING OVER THE AREA TONIGHT. LOW STRATUS IS POSSIBLE LATE TONIGHT AND INDICATED CIGS DROPPING TO SCT005 AT GNV AND VQQ...TO SCT010 AT JAX AND CRG. && .MARINE...ESE WINDS 10 TO 15 KTS WITH SEAS 3 FT OR LESS WILL PREVAIL TONIGHT. SOUTHERLY WIND SURGE EXPECTED MON NIGHT AS FRONT APPROACHES WITH SMALL CRAFT EXERCISE CAUTION CONDITIONS POSSIBLE OVER OUR OFFSHORE WATERS FOR WINDS 15-20 KTS MON NIGHT INTO TUE. WINDS RELAX MID WEEK AS HIGH PRESSURE BRIDGES THE STALLING FRONT WITH FLOW BECOMING ONSHORE WED AFTN AND PERSISTING THROUGH FRI WITH SPEEDS AROUND 10 KTS. THE SYNOPTIC REGIME LOOKS FAVORABLE FOR COASTAL TROUGH DEVELOPMENT THU & FRI AND THE TROUGHING DOES DEVELOP...IT WOULD BACK WINDS OVER THE WATERS MORE TO THE NORTH WITH HIGHER SPEEDS. RIP CURRENTS: LOW RISK TODAY. A MODERATE RISK MAY BE NEEDED ON MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 68 89 70 86 / 50 50 40 30 SSI 74 87 74 85 / 50 50 50 40 JAX 72 90 73 87 / 40 50 40 40 SGJ 74 89 74 87 / 40 60 50 40 GNV 69 90 71 86 / 30 50 40 30 OCF 69 90 72 86 / 30 60 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && NELSON/ENYEDI/WALKER
Hazardous weather outlook, Sep 30, 4:11 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 411 PM EDT SUN SEP 30 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-011000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 411 PM EDT SUN SEP 30 2012 ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE BEST THUNDERSTORM CHANCES ARE OVER SOUTHEAST GEORGIA AND EAST OF HIGHWAY 301 IN NORTHEAST FLORIDA DURING THE AFTERNOON AND EARLY EVENING HOURS. AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE WHICH WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. STORM MOTION WILL BE TO THE NORTHEAST AROUND 15 MPH. LOCALLY HEAVY RAINFALL WILL REDUCE VISIBILITIES. THUNDERSTORM ACTIVITY WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NUMEROUS TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED MONDAY AND TUESDAY AS A COLD FRONT APPROACHES THE AREA. ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE MAINLY IN THE AFTERNOON AND EVENING WHICH WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ABE
In the hours before
Special weather statement, Sep 30, 4:14 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
414 PM EDT SUN SEP 30 2012
GAZ166-302100-
COASTAL CAMDEN-
414 PM EDT SUN SEP 30 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CAMDEN COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 500 PM
EDT...
AT 414 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF KINGS BAY BASE...MOVING
NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND KINGS BAY BASE AND CUMBERLAND ISLAND THROUGH 500 PM EDT.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM.
TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3080 8145 3077 8145 3076 8146 3072 8155
3079 8160 3090 8147 3084 8142
TIME...MOT...LOC 2014Z 227DEG 9KT 3077 8154
ENYEDISpecial weather statement, Sep 30, 5:27 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT SUN SEP 30 2012
GAZ149-163-302215-
ATKINSON-CLINCH-
527 PM EDT SUN SEP 30 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ATKINSON AND
NORTHWESTERN CLINCH COUNTIES FOR STRONG WINDS VALID UNTIL 615 PM
EDT...
AT 527 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 16 MILES NORTHWEST
OF DU PONT TO 3 MILES SOUTH OF DU PONT...MOVING NORTHEAST AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT...
HOMERVILLE...ARGYLE...PEARSON AND COGDELL THROUGH 615 PM EDT. GUSTY
WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3138 8289 3121 8268 3106 8261 3091 8285
3099 8298 3118 8298 3118 8304 3119 8305
3123 8305
TIME...MOT...LOC 2127Z 230DEG 17KT 3112 8310 3095 8286
ENYEDISpecial weather statement, Sep 30, 6:38 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
638 PM EDT SUN SEP 30 2012
FLZ025-032-033-302330-
CLAY-DUVAL-ST. JOHNS-
638 PM EDT SUN SEP 30 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CLAY...NORTHWESTERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT...
AT 638 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTH OF FRUIT COVE...MOVING NORTHEAST
AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SWITZERLAND...ORANGE PARK...MANDARIN...FRUIT COVE...BAYARD...UNF...
PALM VALLEY...SAWGRASS...SAN PABLO AND PONTE VEDRA BEACH THROUGH 730
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3002 8160 3017 8173 3042 8140 3040 8139
3023 8137 3018 8135 3016 8135
TIME...MOT...LOC 2238Z 233DEG 18KT 3015 8158
PETERSONSpecial weather statement, Sep 30, 6:53 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
653 PM EDT SUN SEP 30 2012
FLZ025-033-037-302345-
DUVAL-PUTNAM-ST. JOHNS-
653 PM EDT SUN SEP 30 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
PUTNAM...NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...
AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER BAYARD...MOVING NORTHEAST AT 25 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DURBIN...
BAYARD...UNF...SOUTH PONTE VEDRA BEACH...GUANA RIVER STATE PARK...
SAWGRASS...PALM VALLEY...SAN PABLO...JACKSONVILLE BEACH AND PONTE
VEDRA BEACH THROUGH 745 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2976 8156 3026 8158 3039 8139 3023 8137
3013 8134 2994 8129 2986 8126
TIME...MOT...LOC 2254Z 233DEG 21KT 3017 8149
PETERSONSpecial weather statement, Sep 30, 7:18 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 718 PM EDT SUN SEP 30 2012 FLZ024-025-010000- DUVAL-NASSAU- 718 PM EDT SUN SEP 30 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL DUVAL AND SOUTHWESTERN NASSAU COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 800 PM EDT... AT 718 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF NORMANDY...MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JACKSONVILLE HEIGHTS...BRYCEVILLE...NORMANDY...ORTEGA...RIVERSIDE... SAN MARCO...DOWNTOWN JACKSONVILLE...ARLINGTON AND TALLYRAND THROUGH 800 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3046 8162 3027 8156 3023 8191 3040 8197 TIME...MOT...LOC 2318Z 254DEG 19KT 3034 8184 PETERSON
Local storm report, Sep 30, 7:29 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
729 PM EDT SUN SEP 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FUNNEL CLOUD 3 E BALDWIN 30.30N 81.92W
09/30/2012 DUVAL FL OTHER FEDERAL
THE AIR TRAFFIC CONTROL AT JACKSONVILLE INTERNATIONAL
AIRPORT CENTER REPORTED A FUNNEL CLOUD AND A POSSIBLE
TORNADO TOUCH DOWN 2 TO 3 MILES EAST OF BALDWIN. NO
CONFIRMATION TOUCH DOWN OR REPORTS OF DAMAGE AT THIS
TIME.
&&
PPThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 4:24 PM EDT | Special Marine Warning | JAX | 46 min | |
| Sep 30, 5:09 PM EDT | Special Marine Warning | JAX | 96 min | |
| Sep 30, 6:38 PM EDT | Special Weather Statement | JAX | Duval | 52 min |
| Sep 30, 6:51 PM EDT | Special Marine Warning | JAX | 84 min | |
| Sep 30, 6:53 PM EDT | Special Weather Statement | JAX | Saint Johns | 52 min |
| Sep 30, 7:03 PM EDT | Areal Flood Advisory | JAX | Duval, Saint Johns | 117 min |
| Sep 30, 7:18 PM EDT | Special Weather Statement | JAX | Duval | 42 min |
| Sep 30, 7:59 PM EDT | Special Marine Warning | JAX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.